Alert archive / North Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 11, NWS Raleigh, NC

June 21, 2011Cumberland County, Sampson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 21, 2011, 7:54 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2011, 7:54 PM EDT (23:54 UTC)
Expired
Jun 21, 2011, 10:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:15 PM EDTFLASH FLOOD1 Wsw Fayetteville, NCA PORTION OF BRAGG BLVD NEAR GLENVILLE AVE WAS IMPASSABLE TUESDAY EVENING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 508 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
508 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WGUS52 KRAH 212354
FFWRAH
NCC051-163-220245-
/O.NEW.KRAH.FF.W.0011.110621T2354Z-110622T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1045 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER WEST
  CENTRAL SAMPSON AND CUMBERLAND COUNTIES. DOPPLER RADAR ESTIMATED   
THAT AS MUCH AS 3 TO 4 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF 
THE WARNED AREA.

* LOCATIONS THREATENED WITH FLOODING INCLUDE SALEMBURG... 
FAYETTEVILLE... CROSS CREEK IN FAYETTEVILLE...  SPRUCE STREET IN 
NORTHWEST FAYETTEVILLE... AND CAMDEN ROAD AND GEORGE OWEN ROAD IN 
SOUTHERN FAYETTEVILLE.

AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL ARE STILL POSSIBLE RESULTING 
IN ADDITIONAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3488 7893 3491 7897 3518 7908 3522 7851
      3490 7841

$$

77
1 follow-up statement
254 
WGUS72 KRAH 220130
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EDT TUE JUN 21 2011

NCC051-163-220245-
/O.CON.KRAH.FF.W.0011.000000T0000Z-110622T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-SAMPSON NC-
930 PM EDT TUE JUN 21 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR WEST
CENTRAL SAMPSON AND CUMBERLAND COUNTIES...

AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SLOW MOVING THUNDERSTORMS PRODUCING FLOODING OVER 
CUMBERLAND COUNTY WHILE THE HEAVY RAIN HAS ABATED OVER WEST CENTRAL 
SAMPSON COUNTY. DOPPLER RADAR ESTIMATED THAT BETWEEN 4 AND 6 INCHES 
OF RAIN HAS FALLEN OVER EASTERN CUMBERLAND INTO WESTERN SAMPSON 
COUNTY.

HIGH WATER HAS BEEN REPORTED ON FORT BRAGG BLVD AND GLENVIEW DRIVE. 
A SPOTTER NORTH OF STEADMAN MEASURED 4 INCHES OF RAIN...ENDING AT 
745 PM. AN ADDITIONAL HALF TO ONE INCH OF RAIN WILL LIKELY OCCUR 
OVER WESTERN CUMBERLAND COUNTY WHERE 2-4 INCHES OF RAIN HAS FALLEN. 

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO POPE 
ARMY AIR BASE...FORT BRAGG AND FAYETTEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3488 7893 3491 7897 3518 7908 3522 7851
      3490 7841

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 7:48 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 21, 7:48 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT TUE JUN 21 2011

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL BUILD ACROSS OUR REGION THIS EVENING
THROUGH WEDNESDAY BRINGING HOT CONDITIONS. A WEAKENING UPPER
TROUGH WILL APPROACH WESTERN NORTH CAROLINA LATE WEDNESDAY AND
THURSDAY INCREASING THE CHANCE OF LATE DAY THUNDERSTORMS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 315 PM TUESDAY...

COMPLEX FORECAST THIS AFTERNOON WITH WIDESPREAD SMOKE FROM WILDFIRES
AND CONTINUED DIFFICULTY WITH THE FORECAST OF CONVECTIVE INITIATION
AND EVOLUTION.

FIRST A WILDFIRE IN PENDER COUNTY THAT STARTED ON FRIDAY FROM A
LIGHTNING STRIKE ERUPTED ON MONDAY AND IS PRODUCING WIDESPREAD
SMOKE ACROSS THE COASTAL PLAIN AND TRIAD AREA. THE SMOKE ARRIVED
WITH A LIGHT SE FLOW OVERNIGHT AND A LOW MIXED LAYER. VISIBILITIES
HAVE BEEN AS LOW AS 2 MILES AT KRDU AND AROUND 4 MILES AT AROUND A
HALF DOZEN OTHER METAR LOCATIONS. SFC WINDS WILL REMAIN LIGHT THIS
EVENING AND WILL TEND TO VEER AROUND TO MORE SOUTHWESTERLY. THE
LIGHT SPEEDS WONT PROVIDE RAPID ALLEVIATION OF THE SMOKE AND LOW
VISIBILITIES TONIGHT AND AS THE BOUNDARY LAYER COLLAPSES...
CONDITIONS COULD WORSEN LOCALLY. OUTFLOW FROM CONVECTION THIS
EVENING COULD PROVIDE SOME RELIEF FROM THE SMOKE BUT PINPOINTING THE
LOCATION AND IMPACT OF THIS IS FOOLHARDY.

CONVECTION IS ALREADY ONGOING ACROSS THE HIGHER TERRAIN OF NC WITH
NUMEROUS REPORTS OF LARGE HAIL RECEIVED. THIS CONVECTION IS
DEVELOPING IN A REGION OF DIFFERENTIAL HEATING AND WILL TEND TO
DRIFT EAST AND NORTHEAST THIS EVENING WITH THE LIGHT W TO SW FLOW AT
MID LEVEL. THE ATMOSPHERE ACROSS THE PIEDMONT IS CHARACTERIZED BY
GOOD INSTABILITY WITH MLCAPES BETWEEN 2000-3000 J/KG WITH A MORE
STABLE AIRMASS ACROSS THE COASTAL PLAIN BECAUSE OF REDUCED
INSOLATION FROM CLOUDINESS AND SMOKE. EXPECT THIS CONVECTION TO MOVE
EAST AND EVENTUALLY OFF THE HIGHER TERRAIN. THE LOW LEVEL WIND FIELD
IS GENERALLY LIGHT ESPECIALLY IN THE LOWEST 4KM WHICH BUT THE
ASSOCIATED COOL POOL SHOULD SUPPORT AND DRIVE THE CONVECTION ACROSS
THE NORTHERN PIEDMONT THIS EVENING. WOULD EXPECT WIND THREAT TO BE
THE PRIMARY HAZARD THIS EVENING GIVEN THE FORECAST PROFILES OVER
CENTRAL NC BUT MOST OF THE SEVERE REPORTS THIS AFTN HAVE BE FROM
LARGE HAIL. WILL INCREASE POPS INTO THE MID CHANCE RANGE ACROSS THE
NW PIEDMONT...HIGHLIGHT LOW CHANCE POPS IN THE SOUTHERN COASTAL
PLAIN NEAR THE DISTURBANCE ALOFT WITH SLIGHT CHANCE ELSEWHERE FOR
THIS EVENING.

ANOTHER HOT DAY IS EXPECTED ON WEDNESDAY WITH HIGHS IN THE MID 90S
TO NEAR 100. AFTN DEW POINTS ON WEDNESDAY RANGE IN THE MID 60S TO
NEAR 70. HOURLY APPARENT TEMP GRIDS SUGGEST THAT THE HEAT INDEX WILL
GENERALLY REMAIN BELOW 105 DEGREES AND SHOULD PRECLUDE THE NEED FOR
A HEAT ADVISORY. WILL HIGHLIGHT THE ELEVATED HEAT INDECIES WITH THE
HWO. EXPECT ANOTHER SHOT OF AFTN CONVECTION ON WED WITH
THUNDERSTORMS DEVELOPING ALONG THE BLUE RIDGE AND PUSHING EAST
DURING THE EVENING. GREATEST CHANCES FOR PRECIP EXPECTED ACROSS THE
NW PIEDMONT. -BLAES

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 230 PM TUESDAY...

WEDNESDAY NIGHT:
THE VERTICALLY STACKED LOW CURRENTLY LOCATED ON THE IA/NE BORDER
WILL BE LOCATED IN WISCONSIN BY 00Z THU...MOVING OVER LAKE MICHIGAN
BY 12Z THU...WITH H5 TROUGHING/CYCLONIC FLOW ALOFT EXTENDING
SOUTHEAST INTO THE OH/TN VALLEYS. THE H5 RIDGE CURRENTLY MOVING OVER
THE CAROLINAS/MID-ATLANTIC WILL MOVE OFFSHORE BY 12Z THU...WITH
STRENGTHENING SOUTHWEST FLOW ALOFT OVER CENTRAL NC. A WEAKENING
FRONTAL ZONE EXTENDING SOUTHWEST FROM THE LOWER GREAT LAKES INTO THE
TN VALLEY (ASSOC/W THE VERTICALLY STACKED LOW) WILL APPROACH THE
MID-ATLANTIC/NC LATE WED NIGHT...BUT SHOULD REMAIN WEST/NW OF
CENTRAL NC THROUGH 12Z THU. EXPECT ENOUGH LINGERING INSTABILITY TO
SUPPORT CONVECTION OVERNIGHT IN ASSOC/W ANY DISTURBANCES IN CYCLONIC
FLOW ALOFT...PRIMARILY THROUGH MIDNIGHT. AS SUCH...THE PRECIP
FORECAST WILL PRIMARILY DEPEND ON THE TIMING/LOCATION OF ANY WEAK
PERTURBATIONS. WILL KEEP A 30% CHANCE IN THE NW PIEDMONT THROUGH
MIDNIGHT...WHERE AFOREMENTIONED DISTURBANCES WOULD BE MORE LIKELY TO
TRACK...WITH A SLIGHT CHANCE (20%) ELSEWHERE. AFTER MIDNIGHT WILL
LOWER POPS TO 20% EVERYWHERE. WITH PARTLY TO MOSTLY CLOUDY SKIES...
EXPECT BALMY LOWS IN THE LOWER/MID 70S.

THURSDAY:
THE VERTICALLY STACKED LOW IS PROGGED TO SLOWLY MEANDER OVER THE
NORTHERN GREAT LAKES ON THU...WITH CONTINUED CYCLONIC FLOW ALOFT
OVER THE TN/OH VALLEYS AND MID-ATLANTIC/NC. GFS/NAM BUFR SOUNDINGS
DIFFER GREATLY ON THE THERMODYNAMIC PROFILE ACROSS CENTRAL NC ON
THU...WITH THE GFS SHOWING DRY/SUBSIDENT MID-LEVELS WITH A ~1.00"
PWAT...AND THE NAM SHOWING A MOIST PROFILE WITH PWAT VALUES ~1.85".
ADDITIONALLY...MOS GUIDANCE IS SHOWING A ~10F RANGE IN HIGH TEMPS...
WITH THE MAV INDICATING 95F AT RDU AND THE MET 85F. GIVEN THAT THE
GFS/NAM SHOW A SIMILAR HEIGHT/MSLP PATTERN OVER CENTRAL NC...THE
AFOREMENTIONED DIFFERENCE IN THERMODYNAMIC PROFILES COULD BE A
RESULT OF SHORTWAVES IN CYCLONIC FLOW ALOFT...OR RATHER THE DPVA
AHEAD OF/SUBSIDENCE IN THE WAKE OF SAID DISTURBANCES. HOWEVER...GFS
H85 TEMPS ARE ~3F WARMER OVER CENTRAL NC THAN THE NAM THU
AFTERNOON...WITH SIMILAR H85 WIND SPEED/DIRECTIONS ON BOTH MODELS.
THIS TREND IS NOT JUST LIMITED TO THE CAROLINAS...BUT MUCH OF THE
SOUTHEAST STATES AS WELL...AND IT IS DIFFICULT TO ASCERTAIN WHY.
WITH THE ABOVE IN MIND...WILL FORECAST A SLIGHT CHANCE (20%) OF
SHOWERS/STORMS...WITH CHANCES/COVERAGE MOST LIKELY DEPENDING ON THE
PRESENCE/TIMING OF DISTURBANCES IN CYCLONIC FLOW ALOFT...ALTHOUGH IF
GFS THERMODYNAMIC PROFILES ARE  ON THE RIGHT TRACK WE WOULD LIKELY
BE TOO DRY/CAPPED FOR ANY CONVECTION TO DEVELOP. GIVEN THE
AFOREMENTIONED UNCERTAINTY W/REGARD TO H85 TEMPS...WILL SPLIT THE
DIFFERENCE BETWEEN MOS GUIDANCE...WITH HIGHS IN THE LOWER 90S...OR
89-94F.

THURSDAY NIGHT:
THE VERTICALLY STACKED LOW WILL CONTINUE TO MEANDER OVER THE UPPER
GREAT LAKES AND SOUTHERN ONTARIO THU NIGHT...WITH CYCLONIC FLOW
ALOFT EXTENDING SOUTH OVER THE OH/TN VALLEYS INTO THE MID-ATLANTIC
AND CAROLINAS. PRECIP CHANCES WILL BE TIED ENTIRELY TO ANY
DISTURBANCES IN CYCLONIC FLOW ALOFT AND THE DEGREE OF INSTABILITY
LINGERING DURING THE OVERNIGHT HOURS. WILL CONTINUE A TOKEN 20%
CHANCE OF STORMS WITH LOWS IN THE UPPER 60S TO LOWER 70S. -VINCENT

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

...PRECIP CHANCES EXPECTED TO INCREASE FRIDAY THROUGH
THE WEEKEND...

THE AFOREMENTIONED VERTICALLY STACKED CYCLONE OVER THE UPPER GREAT
LAKES AND SOUTHERN ONTARIO WILL BEGIN TO WEAKEN AND LIFT N/NE TOWARD
JAMES BAY ON FRI...WITH CONTINUED CYCLONIC FLOW ALOFT OVER THE TN
VALLEY...MID-ATLANTIC AND CAROLINAS...WITH A POSSIBILITY OF MORE
FOCUSED SHORTWAVE ENERGY APPROACHING CENTRAL NC FROM THE WEST FRI
EVE/NIGHT. AS A RESULT...EXPECT INCREASED PRECIP CHANCES ON FRI/FRI
NIGHT COMPARED TO PREVIOUS NIGHTS. WILL FCST 30-40% AT THIS TIME DUE
TO UNCERTAINTIES IN THE TIMING/EVOLUTION OF THE UPPER LEVEL
PATTERN...WITH NEAR OR SLIGHTLY ABOVE NORMAL HIGH TEMPS IN THE UPPER
80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER 70S FRI NIGHT.

THROUGH THE WEEKEND INTO EARLY NEXT WEEK...EXPECT A STRENGTHENING H5
RIDGE OVER TX/MEXICO...A PERSISTENT H5 RIDGE OFFSHORE...AND WEAK H5
TROUGHING IN-BETWEEN OVER THE TN VALLEY...DEEP SOUTH AND CAROLINAS.
GIVEN SEASONAL BOUNDARY LAYER MOISTURE/INSTABILITY AND WEAK
TROUGHING ALOFT OVER AND JUST UPSTREAM OF CENTRAL NC...EXPECT
INCREASED CHANCES FOR SHOWERS/STORMS TO PERSIST THROUGH THE WEEKEND
INTO EARLY NEXT WEEK. WILL KEEP POPS NO HIGHER THAN 30% AT THIS TIME
DUE TO UNCERTAINTIES ASSOC/W THE UPPER LEVEL PATTERN. EXPECT
HIGH/LOW TEMPS NEAR NORMAL...UPPER 80S TO LOWER 90S AND UPPER 60S TO
LOWER 70S. -VINCENT

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 745 PM TUESDAY...

COMPLEX FORECAST SITUATION THIS EVENING THROUGH EARLY WEDNESDAY
AFTERNOON WITH SMOKE AND POTENTIAL CONVECTION.

SMOKE FROM WILDFIRES IN SOUTHEASTERN NC WILL CONTINUE TO SPREAD INTO
CENTRAL NC...ADVERSELY AFFECTING VSBYS AND CIGS...MAINLY AT
KRDU/KRWI. EXPECT VSBYS AND CIGS TO IMPROVE SLIGHTLY THIS EVENING
BEFORE THE COLLAPSE OF THE BOUNDARY LAYER TONIGHT RESULTS IN
CONTINUED VSBYS AND CIGS RESTRICTIONS (OUTFLOW FROM CONVECTION COULD
POTENTIAL DISPERSE SOME OF THE SOME ISSUE THOUGH). POOREST
CONDITIONS ARE EXPECTED AT KRDU THROUGH THIS EVENING AND THEN
SHIFTING EAST TOWARD KRWI. THINK WE MAY SEE A SOME IFR OR LIFR
VISBYS FROM THE SMOKE COMBINED WITH THE LOW LEVEL MOISTURE AT KRWI
AROUND SUNRISE.

IN ADDITION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE
SEA BREEZE... PIEDMONT TROUGH... AND HIGHER TERRAIN LATE THIS
AFTERNOON INTO THE EVENING. EXPECT SOME STORMS MY AFFECT KGSO/KINT
ALONG WITH ONGOING CONVECTION AT KFAY. CANNOT RULE OUT A STORM OR
TWO AT KRDU AND KRWI AS WELL... GENERATED OFF OF OUTFLOW FROM STORMS
NEAR KFAY. ANY STORMS THAT DO AFFECT ANY TAF SITES HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL... ALONG
WITH IFR/LIFR CONDITIONS.

OUTSIDE OF SMOKE...MAINLY VFR CONDITIONS EXPECTED ON WEDNESDAY WITH
ANOTHER ROUND OF AFTERNOON CONVECTION POSSIBLE.

OUTLOOK...THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS THURSDAY INTO THE WEEKEND WITH LOCALLY REDUCED VSBYS
AND CIGS. OTHERWISE...VFR CONDITIONS ARE FORECAST. -BLAES

&&

.CLIMATE...
TEMPERATURE RECORDS FOR JUNE 21-23:

RDU

DATE        |   MAX T    YEAR  | HIGH MIN  YEAR
------------------------------------------------
TUE JUN 21  |    99      1964  |   72    2009/1990
WED JUN 22  |   100      1981  |   77      1981
THU JUN 23  |   100      1986  |   73    2010/1996

GSO

DATE        |   MAX T   YEAR   | HIGH MIN  YEAR
------------------------------------------------
TUE JUN 21  |   100     1933   |   73    2009/1990
WED JUN 22  |    99     1933   |   75      1981
THU JUN 23  |    97     1988   |   73      2010

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...BSD/BLAES
CLIMATE...KC
Hazardous weather outlook, Jun 21, 1:57 PM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EDT TUE JUN 21 2011

NCZ024-025-040>042-076>078-088-089-221800-
ORANGE-DURHAM-CHATHAM-WAKE-JOHNSTON-LEE-HARNETT-WAYNE-CUMBERLAND-
SAMPSON-
157 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA
THROUGH TONIGHT. THE SMOKE WILL BE THICK AT TIMES. THE SMOKE WILL
REDUCE VISIBILITIES AND IMPACT THOSE SENSITIVE TO AIR QUALITY
ISSUES.

HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ021>023-038-039-073>075-083>086-221800-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-
ANSON-RICHMOND-SCOTLAND-HOKE-
157 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
MOUNTAINS AND MOVE INTO THE WESTERN PIEDMONT LATE THIS AFTERNOON
AND EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.

HEAT INDICES WILL RANGE BETWEEN 95 AND 100 DEGREES FOR A SHORT
TIME THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>011-026>028-043-221800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON-
157 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA
THROUGH TONIGHT. THE SMOKE WILL REDUCE VISIBILITIES AT
TIMES AND COULD IMPACT THOSE SENSITIVE TO AIR QUALITY ISSUES.

HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jun 21, 6:36 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 PM EDT TUE JUN 21 2011

NCZ088-212315-
CUMBERLAND-
636 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN CUMBERLAND COUNTY
THROUGH 715 PM EDT...

AT 636 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STEDMAN...OR ABOUT 10 MILES SOUTHEAST OF FAYETTEVILLE...MOVING EAST
AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN
CUMBERLAND COUNTY.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3485 7855 3494 7886 3511 7880 3510 7866
      3508 7867 3499 7865 3494 7857 3491 7856
      3491 7854 3490 7854 3486 7850 3485 7850
TIME...MOT...LOC 2236Z 284DEG 10KT 3500 7872

WSS
Local storm report, Jun 21, 6:38 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 NNE SALEMBURG         35.07N  78.46W
06/21/2011  E1.25 INCH       SAMPSON            NC   PUBLIC

            PUBLIC REPORTED UP TO GOLF BALL SIZE HAIL NORTH OF
            SALEMBURG

&&

EVENT NUMBER RAH1100837

ELLIS
Local storm report, Jun 21, 6:43 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             3 N SALEMBURG           35.05N  78.51W
06/21/2011  E1.00 INCH       SAMPSON            NC   911 CALL CENTER

            911 DISPATCHER DROVE THROUGH QUARTER SIZE HAIL NORTH OF
            SALEMBURG

&&

EVENT NUMBER RAH1100838

ELLIS
Local storm report, Jun 21, 7:13 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             3 NNE BONNIE DOONE      35.14N  78.94W
06/21/2011  M1.00 INCH       CUMBERLAND         NC   PUBLIC

            PUBLIC REPORTS QUARTER HAIL EAST OF FORT BRAGG

&&

EVENT NUMBER RAH1100839

ELLIS
Special weather statement, Jun 21, 7:17 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT TUE JUN 21 2011

NCZ042-077-089-220000-
HARNETT-JOHNSTON-SAMPSON-
717 PM EDT TUE JUN 21 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN SAMPSON...WESTERN
HARNETT AND SOUTHERN JOHNSTON COUNTIES THROUGH 800 PM EDT...

AT 716 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DUNN...OR ABOUT 15 MILES SOUTHEAST OF LILLINGTON...MOVING NORTHEAST
AT 10 MPH. A STORM SPOTTER IN DUNN REPORTED NICKEL SIZE HAIL AT 710
PM.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN
HARNETT COUNTY...RURAL NORTHERN SAMPSON COUNTY... RURAL SOUTHERN
JOHNSTON COUNTY.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3522 7862 3525 7862 3525 7868 3536 7867
      3542 7837 3515 7833
TIME...MOT...LOC 2316Z 230DEG 8KT 3530 7857

WSS
Local storm report, Jun 21, 7:26 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             VANDER                  35.04N 78.79W
06/21/2011  E1.75 INCH       CUMBERLAND         NC   FIRE DEPT/RESCUE

&&

SSHARP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:47 AM EDTSpecial Weather StatementRAHFranklin, Nash, Vance58 min
Jun 21, 7:49 AM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Granville, Halifax, Nash, Person and 3 more56 min
Jun 21, 8:45 AM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash, Vance, Warren90 min
Jun 21, 5:33 PM EDTSpecial Weather StatementRAHSampson42 min
Jun 21, 5:50 PM EDTSpecial Weather StatementRAHSampson40 min
Jun 21, 5:59 PM EDTSevere Thunderstorm WarningRAHSampson46 min
Jun 21, 6:06 PM EDTSpecial Weather StatementRAHHarnett39 min
Jun 21, 6:15 PM EDTSevere Thunderstorm WarningRAHCumberland45 min
Jun 21, 6:36 PM EDTSpecial Weather StatementRAHCumberland39 min
Jun 21, 6:46 PM EDTSevere Thunderstorm WarningRAHSampson35 min
Jun 21, 6:55 PM EDTSevere Thunderstorm WarningRAHCumberland35 min
Jun 21, 7:17 PM EDTSpecial Weather StatementRAHJohnston43 min
Jun 21, 7:26 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston49 min
Jun 21, 7:30 PM EDTSevere Thunderstorm WarningRAHCumberland45 min
Jun 21, 7:38 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee67 min
Jun 21, 7:42 PM EDTSevere Thunderstorm WarningRAHHoke, Moore48 min

Nearby

Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.